Eight-year-old Kacey Renwick is left blinded after suffering from Stevens-Johnson syndrome (SJS) as a result of her taking an over-the-counter medication.
Kacey hasn’t even been able to open her eyes since she developed blisters all over her body a year ago. SJS affects only one in every million people. The girl got especially sick last year when her condition progressed from SJS to the more toxic form called Toxic Epidermal Necrolysis (TENS).
SJS and TENS are rare skin conditions that are caused when patients experience a severe allergic reaction to certain drugs. Right now there is no known cause or specific trigger that can alert doctors to who is predisposed to getting it; however, studies have revealed that people who have a specific gene variant may be more likely to develop SJS or TENS than those who don’t have the gene.
SJS and TENS are characterized by symptoms including a red or purplish rash that spreads, blisters all over the body, blisters on the mucus membranes like the eyes, nose, mouth, ears and genitals — even skin peeling off in patches. TENS generally causes patients to have to be treated in a hospital burn unit. This condition can sometimes be fatal, as patients also risk infections as well as permanent conditions such as scarring and blindness like Kacey.
If you or someone you love has contracted SJS or TENS after taking an over-the-counter medication, contact SJS attorney Greg Jones today for a free consultation. I am experienced at fighting SJS lawsuits and may be able to help you recover money for your injuries.